Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonexpansive, $\mathcal{T}$-continuous antirepresentations have common fixed points


Author: Wojciech Bartoszek
Journal: Proc. Amer. Math. Soc. 127 (1999), 1051-1055
MSC (1991): Primary 47H10, 22A25; Secondary 28D05
DOI: https://doi.org/10.1090/S0002-9939-99-04567-0
MathSciNet review: 1469398
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $C$ be a closed convex subset of a Banach (dual Banach) space $\mathfrak{X}$. By $\mathcal{S}$ we denote an antirepresentation $\{ T_{s} \,:\, s \in S \}$ of a semitopological semigroup $S$ as nonexpansive mappings on $C$. Suppose that the mapping $S \times C \ni (s,x) \to T_{s}x \in C$ is jointly continuous when $C$ has the weak (weak*) topology and the Banach space $RUC(S)$ of bounded right uniformly continuous functions on $S$ has a right invariant mean. If $C$ is weakly compact (for some $x \in C$ the set ${\overline{\{ T_{s}x \,:\, s \in S \}}} ^{\text{weak*}}$ is weakly* compact) and norm separable, then $\{ T_{s} \,:\, s \in S \}$ has a common fixed point in $C$.


References [Enhancements On Off] (What's this?)

  • [1] D.E. Alspach, A fixed point free nonexpansive map, Proc. Amer. Math. Soc. 82 n 3 (1981), 423-424. MR 82j:47070
  • [2] W. Bartoszek, Nonexpansive actions of topological semigroups on strictly convex Banach space and fixed points, Proc. Amer. Math. Soc. 104 n 3 (1988), 809-811. MR 89i:47120
  • [3] W. Bartoszek and T. Downarowicz, Compactness of trajectories of dynamical systems in uniform complete spaces, Suppl. Rend. Circ. Mat. Palermo serie II, n 10 (1985), 13-16. MR 88e:54022
  • [4] C.M. Dafermos and M. Slemrod, Asymptotic behaviour of nonlinear contraction semigroup, J. Funct. Anal. 13 (1973), 97-106.
  • [5] M.M. Day, Fixed-point theorems for compact sets, Illinois J. Math. 5 (1961), 585-590. MR 25:1547
  • [6] M. Hochster, Subsemigroups of amenable groups, Proc. Amer. Math. Soc. 21 (1969), 363-364. MR 39:1575
  • [7] D.H. Jeong and W. Takahashi, Fixed point theorem for nonexpansive semigroups on Banach space, Proc. Amer. Math. Soc. 122 n 4 (1994), 1175-1179. MR 95b:47087
  • [8] R.D. Holmes and A.T. Lau, Non-expansive actions of topological semigroups and fixed points, J. London Math. Soc. (2) 5 (1972), 330-336. MR 47:2447
  • [9] A.T. Lau and W. Takahashi, Invariant means and semigroups on nonexpansive mappings on uniformly convex Banach spaces, J.Math. Anal. Appl. 153 (1990), 497-505. MR 91k:47134
  • [10] T. Mitchell, Topological semigroups and fixed points, Illinois J. Math. 14 (1970), 630-641. MR 42:5245

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H10, 22A25, 28D05

Retrieve articles in all journals with MSC (1991): 47H10, 22A25, 28D05


Additional Information

Wojciech Bartoszek
Affiliation: Department of Mathematics, University of South Africa, P.O. Box 392, Pretoria 0003, South Africa
Email: bartowk@alpha.unisa.ac.za

DOI: https://doi.org/10.1090/S0002-9939-99-04567-0
Keywords: Fixed point, topological semigroup, nonexpansive mapping
Received by editor(s): July 14, 1997
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society